Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 124, NWS Houston/Galveston, TX

October 24, 20157 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at Oct 24, 2015, 6:56 PM CDT for 7 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2015, 6:56 PM CDT (23:56 UTC)
Expired
Oct 24, 2015, 9:45 PM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Grimes County, TX, Madison County, TX, Washington County, TX

The radar

The Ft Hood radar (KGRK), 83 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WGUS54 KHGX 242356
FFWHGX
TXC015-041-051-089-185-313-477-250245-
/O.NEW.KHGX.FF.W.0124.151024T2356Z-151025T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 PM CDT SAT OCT 24 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN AUSTIN COUNTY IN SOUTHEASTERN TEXAS...
  BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
  BURLESON COUNTY IN SOUTHEASTERN TEXAS...
  WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN COLORADO COUNTY IN SOUTHEASTERN TEXAS...
  WEST CENTRAL GRIMES COUNTY IN SOUTHEASTERN TEXAS...
  WEST CENTRAL MADISON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 945 PM CDT

* AT 651 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLLEGE STATION...BRYAN...BRENHAM...CALDWELL...WASHINGTON...
  WEIMAR...SOMERVILLE...SNOOK...KURTEN...INDUSTRY...BURTON...WIXON
  VALLEY...MILLICAN...KYLE FIELD...LAKE SOMERVILLE DAM...WELLBORN...
  FRELSBURG...INDEPENDENCE...DEANVILLE AND CHRIESMAN.

RAINFALL UP TO 4 INCHES HAS FALLEN SINCE MIDNIGHT. A RAINFALL RATE
OF 1 TO 2 INCHES PER HOUR IS EXPECTED OVER THE NEXT FEW HOURS AND
WILL LEAD TO ADDITIONAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
      3098 9622 3033 9613 2953 9675 2958 9684
      2963 9687 2996 9657 3015 9665 3016 9679
      3020 9674 3024 9673 3030 9664 3032 9674
      3039 9679 3047 9691 3054 9692

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 3:44 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Oct 24, 3:44 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CDT SAT OCT 24 2015

.DANGEROUS MAJOR STORM EVENT TO AFFECT PARTS OF SOUTHEAST TEXAS
WITH THE GREATEST THREAT TONIGHT THROUGH SUNDAY MORNING...

.DISCUSSION...
EXPECT SURFACE LOW PRESSURE TO CONTINUE TO ORGANIZE ALONG THE SOUTH
TEXAS COAST AND HEAD UP TO THE NORTH AND NORTHEAST INTO OUR COUNTY
WARNING AREA'S COASTAL WATERS TONIGHT THROUGH SUNDAY MORNING. INCREASINGLY
DIFFLUENT FLOW ALOFT IN COMBINATION WITH RECORD BREAKING MOISTURE LEVELS
WILL BRING INCREASING SHOWER AND THUNDERSTORM COVERAGE TO PARTS OF OUR
AREA AS THE EVENING AND NIGHT PROGRESSES. THE AMOUNT OF RAIN WE RECEIVE
IS GOING TO DEPEND ON THE POSITION OF THE LOW AS IT MOVES UP THE COAST...
AND SOME MODELS ARE BEGINNING TO HINT THAT THERE IS A CHANCE THAT THE
GREATEST RAINFALL TOTALS MIGHT END UP NEAR THE COAST (COASTAL COUNTIES)
AND ACROSS THE GULF WATERS. THE POTENTIAL REMAINS FOR RAINFALL TOTALS
FOR THIS ENTIRE EVENT (INCLUDING THE LAST 24 TO 36 HOURS) OF 4 TO 6
INCHES NORTH OF A LINE FROM COLUMBUS TO CLEVELAND AND 6 TO 12 INCHES
SOUTH OF THAT LINE. HIGHER AMOUNTS ARE POSSIBLE. IF THE RAINFALL NUMBERS
END UP THIS HIGH...FLASH FLOODING WILL OCCUR. BESIDES THE HEAVY RAIN
THREAT...COUNTIES GENERALLY ALONG AND SOUTH OF THE HIGHWAY 59 CORRIDOR
ARE UNDER A TORNADO WATCH UNTIL 10 PM FOR THE POTENTIAL OF ADDITIONAL
WATERSPOUT/TORNADO DEVELOPMENT. ONSHORE WINDS AHEAD OF THIS STORM SYSTEM
AND OFFSHORE WINDS BEHIND THIS STORM SYSTEM HAVE THE POTENTIAL TO BE
STRONG...SO A WIND ADVISORY WILL BE IN EFFECT FROM 1 AM SUNDAY TO
7 AM MONDAY FOR ALL COASTAL COUNTIES. WE MIGHT NEED TO ADD HARRIS
COUNTY TO THIS ADVISORY LATER. LOWERING RAIN CHANCES CAN BE EXPECTED
FROM WEST TO EAST ON SUNDAY AS THE STORM SYSTEM MOVES AWAY FROM OUR
AREA.  42
&&

.MARINE...
THE OVERALL PHILOSOPHY HASN'T CHANGED MUCH OVER THE PAST 8 HOURS OR
SO...THAT OF A DEVELOPING LOW IN THE VICINITY OF SOUTH TEXAS AND
PASSING OFFSHORE NEAR PARALLEL TO OUR COASTLINE THROUGH MONDAY.
SINCE THE LOW/TROUGH IS FORMING THIS AFTERNOON IT WILL BE DIFFICULT
TO DETERMINE ITS EVENTUAL TRACK...AND ULTIMATELY...ITS COASTAL AND
MARITIME IMPACTS. THIS FORECAST TAKES THIS LOW/TROUGH CLOSE
ENOUGH TO THE UPPER TEXAS COASTLINE TO INDUCE STRONG ALL LOCAL WATER
OVERNIGHT SOUTHEASTERLIES THAT WILL BACK TO STRONG OFFSHORE BY LATE
SUNDAY INTO EARLY MONDAY AS THE LOW EXITS INTO LOUISIANA THROUGH THE
DAY MONDAY. OF COURSE...WATER RUN-UP WILL CAUSE COASTAL FLOODING
ISSUES OVER THE LOW-LYING AREAS OF THE BOLIVAR AND INUNDATE BEACHES
AND BEACH ROADWAYS DOWN THE COAST...FROM GALVESTON ISLAND TO
MATAGORDA COUNTY. THE FORECAST HIGHEST WATER LEVELS (ABOVE MLLW)
DURING HIGH TIDE TIMES WILL RANGE BETWEEN 4 AND 5 FEET...OR AROUND 2
TO 2.5 FEET ABOVE NORMAL TIDES.

BEGINNING TONIGHT INTO EARLY SUNDAY MORNING AND PERSISTING INTO LATE
SUNDAY EVENING/OVERNIGHT MONDAY MORNING...THERE WILL BE A PLETHORA
OF ADVISORIES AND WARNINGS IN EFFECT. PLEASE REFER TO OUR HOME PAGE
AND THE MARINE SECTION TO GATHER THE DETAILS OF THE WHEN AND WHERE OF
ALL HAZARDS...FROM DANGEROUS RIP CURRENTS ALONG THE COAST TO THE
ONSET AND DURATION OF DOUBLE DIGIT SEA HEIGHTS OVER THE FAR OFFSHORE
WATERS. BE SAFE OUT THERE! 31

&&

.PREV DISCUSSION... /ISSUED 134 PM CDT SAT OCT 24 2015/

AVIATION...
A MESSY SATURDAY AFTERNOON INTO SUNDAY MORNING THAT WILL BE
HIGHLIGHTED WITH PERIODS OF HEAVY RAIN AND CEILINGS/VISIBILITIES
LOWERING TO IFR. BETWEEN HEAVY RAIN EPISODES...GENERALLY LIGHT
RAIN AND CEILINGS THAT WILL FLUCTUATE BETWEEN IFR AND LOW END
MVFR. AS A COASTAL LOW RIDES UP ALONG THE COASTLINE...A
STRENGTHENING LOW LEVEL JET WILL INCREASE JUST-OFF-THE-SURFACE
SOUTHEAST BACKING (NORTH)EAST WINDS TO 15 TO 25 KNOT MAGNITUDES.
LOWER 2K WIND SHEAR SHOULD NOT BE AN ISSUE AS THE DIFFERENCE
BETWEEN 020 AND SFC WIND SHOULD BE AT OR UNDER 10 KNOTS. AS THE
LOW MOVES EAST OF THE REGION SUNDAY AFTERNOON...MODERATE LOWER
LEVEL WINDS WILL BECOME OFFSHORE AND ONCE MODERATE TO HEAVY
PRECIPITATION WILL BECOME LIGHT...HIGH IFR/LOW MVFR WITH -RA TO
CLOSE OUT PERIOD. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      64  70  61  72  61 / 100  80  40  20  20
HOUSTON (IAH)              68  72  63  73  62 / 100  90  50  30  20
GALVESTON (GLS)            72  77  65  74  66 / 100 100  50  30  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     COASTAL FLOOD WARNING UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...HARRIS...MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...42
AVIATION/MARINE...31
Hazardous weather outlook, Oct 24, 4:04 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 PM CDT SAT OCT 24 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-251300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
404 PM CDT SAT OCT 24 2015

...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS...
...COASTAL FLOOD WARNING IN EFFECT THROUGH SUNDAY EVENING...
...WIND ADVISORY IN EFFECT ALONG THE COAST LATE TONIGHT THROUGH MONDAY
MORNING

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS. THE REMNANTS
OF HURRICANE PATRICIA AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL
CREATE A THREAT FOR HEAVY RAINFALL ACROSS THE REGION...LEADING TO FLASH
FLOODING. THE TIMING FOR THE HEAVIEST RAINFALL IS LATE TONIGHT THROUGH
SUNDAY MORNING.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND THIS EVENING
ALONG THE UPPER TEXAS COAST...AND DAMAGING WIND GUSTS IN ADDITION TO
A TORNADO OR TWO WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS THIS AFTERNOON AND TONIGHT
ALONG GULF FACING BEACHES.

A COASTAL FLOOD WARNING IS IN EFFECT FOR MINOR TO MODERATE TIDAL OVERFLOW
AT TIMES OF HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLASH FLOOD THREAT WILL CONTINUE INTO MONDAY MORNING ACROSS THE
REGION AS A STORM SYSTEM DEPARTS THE REGION. RAIN TOTALS THROUGH
MONDAY ARE EXPECTED TO APPROACH 4 TO 6 INCHES NORTH OF A COLUMBUS
TO CLEVELAND LINE WITH 6 TO 12 INCHES SOUTH OF THAT LINE. LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE.

ABOVE NORMAL TIDES WILL CONTINUE TO PRESENT FLOODING PROBLEMS FOR LOW
LYING AREAS ALONG THE IMMEDIATE COAST AND ALONG THE BAY SHORES INTO
MONDAY. STRONG RIP CURRENTS ARE ALSO POSSIBLE ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING THROUGH SUNDAY MORNING.

GMZ330-335-350-355-370-375-251300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
404 PM CDT SAT OCT 24 2015

...GALE WARNING IN EFFECT TONIGHT THROUGH MONDAY MORNING FOR THE
GULF WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GALE FORCE WINDS WILL BE POSSIBLE TONIGHT AS A STRONG LOW PRESSURE
SYSTEM MOVES ACROSS THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WINDS WILL BE POSSIBLE SUNDAY INTO MONDAY AS A STRONG
LOW PRESSURE SYSTEM MOVES ACROSS THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Oct 24, 3:09 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
309 PM CDT SAT OCT 24 2015

TXZ236-237-242045-
MATAGORDA TX-BRAZORIA TX-
309 PM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MATAGORDA AND
SOUTHWESTERN BRAZORIA COUNTIES UNTIL 345 PM CDT...

AT 307 PM CDT...DOPPLER RADAR WAS MONITORING WEAK ROTATION IN A
STRONG SHOWER NEAR SARGENT...OR 13 MILES SOUTHWEST OF
FREEPORT...MOVING NORTH AT 25 MPH.

FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SWEENY...BRAZORIA AND SOUTHERN WILD PEACH VILLAGE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
TEXAS.

LAT...LON 2886 9550 2882 9563 2905 9575 2910 9555
TIME...MOT...LOC 2007Z 162DEG 23KT 2887 9557

40
Special weather statement, Oct 24, 3:33 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
333 PM CDT SAT OCT 24 2015

TXZ213-227-237-242100-
BRAZORIA TX-HARRIS TX-FORT BEND TX-
333 PM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA...EASTERN
FORT BEND AND SOUTH CENTRAL HARRIS COUNTIES UNTIL 400 PM CDT...

AT 332 PM CDT...DOPPLER RADAR WAS TRACKING WEAK ROTATION IN A
SHOWER NEAR MANVEL...MOVING NORTHWEST AT 20 MPH.

FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PEARLAND...BELLAIRE...WEST UNIVERSITY PLACE...NORTHERN MANVEL...
ASTRODOME AREA...FOURTH WARD...NEARTOWN / MONTROSE...GREATER
EASTWOOD...DOWNTOWN HOUSTON...GREENWAY / UPPER KIRBY AREA...
UNIVERSITY PLACE...AFTON OAKS / RIVER OAKS AREA...GREATER THIRD
WARD...MIDTOWN HOUSTON...MACGREGOR...SECOND WARD...GREATER FIFTH
WARD...SOUTHEASTERN MEMORIAL PARK...NEAR NORTHSIDE HOUSTON AND
GREATER HOBBY AREA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
TEXAS.

LAT...LON 2951 9526 2948 9539 2972 9554 2979 9534
TIME...MOT...LOC 2032Z 157DEG 19KT 2954 9534

40
Local storm report, Oct 24, 4:04 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 PM CDT SAT OCT 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TORNADO          4 SW BRAZORIA           29.01N  95.62W
10/24/2015                   BRAZORIA           TX   TRAINED SPOTTER

&&

EVENT NUMBER HGX1500498

40
Special weather statement, Oct 24, 4:31 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
431 PM CDT SAT OCT 24 2015

TXZ227-237-242215-
BRAZORIA TX-FORT BEND TX-
431 PM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRAZORIA AND SOUTHEASTERN
FORT BEND COUNTIES UNTIL 515 PM CDT...

AT 429 PM CDT...DOPPLER RADAR WAS TRACKING WEAK ROTATION IN STORMS
NEAR BAILEY'S PRAIRIE...AND HOLIDAY LAKES...MOVING NORTH AT 20 MPH.

FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHERN LAKE JACKSON...NORTHWESTERN ANGLETON...WEST COLUMBIA...IOWA
COLONY...HOLIDAY LAKES...BAILEY'S PRAIRIE...BONNEY...BRAZOS BEND
STATE PARK...WILD PEACH VILLAGE AND ROSHARON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
TEXAS.

LAT...LON 2908 9546 2908 9567 2941 9572 2941 9541
TIME...MOT...LOC 2129Z 179DEG 19KT 2916 9557

40
Local storm report, Oct 24, 5:01 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
501 PM CDT SAT OCT 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     WATER SPOUT      JAMAICA BEACH           29.19N  94.98W
10/24/2015                   GALVESTON          TX   PUBLIC

            WATERSPOUT SIGHTED NEAR JAMAICA BEACH.

&&

EVENT NUMBER HGX1500499

BLOOD
Special weather statement, Oct 24, 5:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
558 PM CDT SAT OCT 24 2015

TXZ226-236-242330-
MATAGORDA TX-WHARTON TX-
558 PM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MATAGORDA AND
SOUTHEASTERN WHARTON COUNTIES UNTIL 630 PM CDT...

AT 558 PM CDT...DOPPLER RADAR WAS TRACKING ROTATION IN A STRONG
STORM OVER MARKHAM...OR NEAR BAY CITY...MOVING NORTH AT 20 MPH.

FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY CITY...EL CAMPO AND MARKHAM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
TEXAS.

LAT...LON 2893 9589 2887 9608 2919 9628 2929 9599
TIME...MOT...LOC 2258Z 158DEG 15KT 2897 9602

40

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 4:56 AM CDTGale WarningHGX50 hr
Oct 24, 5:13 AM CDTCoastal Flood WarningHGXBrazoria, Chambers, Galveston, Harris, Matagorda24 hr
Oct 24, 10:31 AM CDTSpecial Weather StatementHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 16 more89 min
Oct 24, 11:58 AM CDTSpecial Weather StatementHGXMatagorda47 min
Oct 24, 12:24 PM CDTSpecial Marine WarningHGX51 min
Oct 24, 12:37 PM CDTSpecial Weather StatementHGXBrazoria23 min
Oct 24, 12:56 PM CDTSpecial Marine WarningHGX49 min
Oct 24, 1:10 PM CDTSpecial Marine WarningHGX50 min
Oct 24, 1:30 PM CDTSpecial Weather StatementHGXGalveston15 min
Oct 24, 1:50 PM CDTTornado WarningHGXGalveston10 min
Oct 24, 2:04 PM CDTSpecial Weather StatementHGXGalveston41 min
Oct 24, 2:06 PM CDTTornado WarningHGXBrazoria, Galveston24 min
Oct 24, 2:21 PM CDTFlash Flood WarningHGXJackson, Matagorda, Wharton3 hr
Oct 24, 2:27 PM CDTSpecial Weather StatementHGXBrazoria48 min
Oct 24, 2:37 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker, Waller3 hr
Oct 24, 2:46 PM CDTSpecial Marine WarningHGX59 min
Oct 24, 2:50 PM CDTSpecial Weather StatementHGXMatagorda25 min
Oct 24, 2:59 PM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Matagorda, Wharton3 hr
Oct 24, 3:09 PM CDTSpecial Weather StatementHGXBrazoria36 min
Oct 24, 3:25 PM CDTTornado WarningHGXBrazoria, Matagorda35 min
Oct 24, 3:33 PM CDTSpecial Weather StatementHGXHarris27 min
Oct 24, 3:40 PM CDTAreal Flood AdvisoryHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 3 more3 hr
Oct 24, 3:40 PM CDTSpecial Marine WarningHGX35 min
Oct 24, 3:47 PM CDTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more39 hr
Oct 24, 4:31 PM CDTSpecial Weather StatementHGXBrazoria44 min
Oct 24, 4:48 PM CDTSpecial Marine WarningHGX57 min
Oct 24, 5:14 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Jackson, Matagorda, Wharton3 hr
Oct 24, 5:38 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris3 hr
Oct 24, 5:58 PM CDTSpecial Weather StatementHGXWharton32 min
Oct 24, 6:21 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Liberty, Montgomery, Waller114 min
Oct 24, 6:24 PM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris2 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.